MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY; ELBOW, PROSTHESIS

ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY; ELBOW, PROSTHESIS
Model Number 00-8400-044-10
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032); Osteopenia/ Osteoporosis (2651)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Ulnar component plasma sprayed size 4 75 mm length right cat: 00840002407 lot: 63480682.Humeral screw kit 2 humeral screws cat: 00840009000 lot: 63610436.Articulation kit size 4 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product do not resterilize cat: 00840009400 lot: 63419001.Foreign: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.Product not returned.
 
Event or Problem Description
It was reported that the patient underwent to right total elbow arthroplasty.Subsequently, the patient is experiencing severe pain, discomfort and unable to lift arm.The radiographic assessment revealed an ulnar component loosening at the six and nine month follow ups.The radiographic assessment further revealed a humeral loosening at the nine month follow up.Progression of loosening with risk of periprosthetic fracture reported during 3-year follow up for both humeral and ulnar components.A revision procedure has been indicated but not yet scheduled.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Device history record was reviewed and no discrepancies were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a hinged right elbow arthroplasty is present.There is extensive osteolysis along both the humeral and ulnar implants with implant loosening and displacement.The humeral implant extends through the humeral diaphysis and there is borderline extrusion of the ulnar implant through the ulnar diaphysis.Bone quality is markedly osteopenic.No displaced fracture is present.There is extra-osseous radio-opaque cement.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH FOR CEMENTED USE ONLY
Common Device Name
ELBOW, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14237536
Report Number0001822565-2022-01243
Device Sequence Number19944942
Product Code JDC
UDI-Device Identifier00889024271340
UDI-Public(01)00889024271340(17)260430(10)63313336
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number00-8400-044-10
Device Catalogue Number00840004410
Device Lot Number63313336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale
Patient Weight52 KG